MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXA083901A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 01/04/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Review of the manufacturing records indicated the device met pre-release specifications.The device was not returned.Consequently, a direct product analysis was not possible.All information has been placed on file for use in tracking and trending.
 
Event or Problem Description
The following was reported to gore by the doctor: right cia cto crossed, 8mm vbx (#18541468, bxa083901a) deployed without post-dilation.Femoro-femoral bypass graft placed (#6061060, ht064050a).Before leaving or the films were reviewed and simultaneously, the patient became hypotensive; it was noticed that on the completion aorto-iliac angiogram, there was a blush from the proximal edge of the stent.A second 8mm vbx (#18832099, bxa082801a) was placed with proximal overlap extending into the distal aorta and covering the area of extravasation.This second vbx was post-dilated with a 10x2 balloon.The next completion aorto-iliac angiogram showed no further extravasation and the hypotension resolved promptly.The patient remained stable in the operating room and was transferred to the icu for observation.Shortly after arrival to the icu, the patient again became hypotensive and arrested.The abdomen was noted to be distended and rigid.Resuscitation and cpr were unsuccessful and she was pronounced dead.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: gore® viabahn® vbx balloon expandable endoprosthesis (#18832099 bxa082801a) was implanted to treat the extravasation caused by the implantation of the first gore® viabahn® vbx balloon expandable endoprosthesis (#18541468 bxa083901a).Additional information about this event could not be obtained.As a result, no further investigation is possible.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8302196
Report Number2017233-2019-00062
Device Sequence Number986417
Product Code NIO
UDI-Device Identifier00733132637546
UDI-Public00733132637546
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2021
Device Catalogue NumberBXA083901A
Device Lot Number18541468
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date02/15/2019
03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age66 YR